Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Query about reactions of medicines for asthma on skin - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Asthma and Allergy
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   I have a 16 year old son with severe allergies, his asthmas is contained, his rhinitis is tolerable but his skin reaction is extremly severe, we have tried the steroid cremes they lead to steroid acne, we have tried elidel althought it was helpful we are concerned about the long term effects and it's costs is very high even with our insurance. Are there any other options that would be good to treat severe reactions on this skin due to his allergies??
Doctor :   Hi
User :   hello
Doctor :   let me read your query
Doctor :   hello there
Doctor :   may i know which are the locations of the acne ?
User :   behind his knees, face neck
Doctor :   have you used salycilic acid cream before ?
User :   on other thing, his ige levels are above 2000 he is terribly allergic
Doctor :   ok
User :   I am not looking to cure the acne I am looking to cure the rash on his face, he has been treated for excema, but I am not sure that is what it is, his skin looks as if he has a sever burn, it is inflammable and burns all the time, constant itching, it is always raw so matter he puts on it it burn horribly
Doctor :   The rash usually do not need elidel
Doctor :   application of betamethasone creams will be helpful
User :   nope tried that, that is one that causes the steroid acne
Doctor :   in addition use of NSAIDS, will reduce the symtptoms as well
User :   what is nsaids
Doctor :   like advil or motrin
User :   also is betamethesone okay for the face and eye lids>
Doctor :   yes
Doctor :   that is ok
User :   he takes 8 advil to get throught the day due to the pain and inflmation of the rash
User :   what are your thoughts on using the allergy sublinqual shots
User :   i meant the drops
Doctor :   those will not be helpful
Doctor :   in his condition
User :   what about shots same thing?
Doctor :   he may need prescription medications like prednisone for the rash, which will reduce over time
User :   what are the long term effects of continually taking prednisone
Doctor :   taking low dose prednisone, with gradual taper will not cause much of side effects
Doctor :   sometimes gastritis could occur, but they are rare with low and short term use
User :   Any suggestions on using natural products or vitamins
Doctor :   vitamin E creams and Vit B supplements can help in improving the immunity
User :   how long would you suggest on the low dose prednisone
Doctor :   7 days maximum
User :   what about continued use of elidel or protopic
Doctor :   topical use will not cause much of issues
User :   do you have an opinion on one working better than the other
Doctor :   using immunosuppresives systemically can cause more issues
Doctor :   Elidel is much better
User :   what is immunosuppresives
User :   I read where elidel leads to cancer and hair loss
Doctor :   (Pimecrolimus or elidelare belong to a group of medications that reduce the immune activity in the body
Doctor :   these are called immunosuppressives
User :   so using elidel every day is not a good idea?
Doctor :   using it topically does not cause much issues
Doctor :   i mean using it over the skin , is not harmful
User :   you said immunosuprvessive would cause more issues
Doctor :   i meant when you ingest it orally in the form of tablets
Doctor :   but creams and ointments do not get absorbed into the body
Doctor :   so there are no major side effects that could have occured with oral intake
User :   Ok will get out the credit card and pay for the elidel
Doctor :   they just act locally , reducing the inflammatory reaction
Doctor :   I hope i have answered your questions
User :   thx
Doctor :   Is there anything else i can help you with
User :   no thx
Doctor :   thanks for consulting me here
Doctor :   bye for now and have a good day
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor